MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458120
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(6) 2017 angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "catheter leaked - removed." no adverse trend was identified.Although no sample was returned for evaluation, a photo was provided, which clearly shows a slice in the clear extension tubing of the catheter.Since the picc leak was observed post placement procedure and after the first chemo treatment, the likely root cause is handling damage during care and maintenance of the picc.Potential handling damage includes tubing cut by scalpel during picc placement procedure or scissors during dressing change.As noted during the review of the directions for use (dfu) that is supplied in the reported kit, the following precautions/warnings are stated: "· do not use sharp instruments near the extension tubes or catheter shaft." angiodynamics' manufacturing process controls for the picc device include a visual inspection for foreign matter and damaged tubing, a guidewire insertion test to verify lumen patency, followed by 100% leak testing to ensure that the catheter does not leak.End-of-lot aql inspection includes dimensional verifications and tesile testing of the extension tube to overmolded sleeve.(b)(4).
 
Event or Problem Description
As reported by angiodynamics' distributor in the (b)(6), patient had valved picc placed on (b)(6) 2017.First cycle of chemotherapy given on (b)(6) 2017.During "routine weekly catheter maintenance flushing with saline," the picc was noted to be leaking from the extension tube.No complications to the patient were reported.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7096101
Report Number1317056-2017-00103
Device Sequence Number11107290
Product Code LJS
UDI-Device IdentifierH965458120
UDI-PublicH965458120
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberH965458120
Device Lot Number5147753
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2017
Initial Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1